The Lupus Forum banner

1 - 4 of 4 Posts

·
Registered
Joined
·
2,661 Posts
Discussion Starter #1
Hi,

My appologies if this is a bit of an odd question, but I figure if you don't ask you never know ...:hehe:

I'm injecting low mollecular weight heparin. the specific drug is trade name fraxiparine, chemical name nadroparine 2850 IU.

Some of my 'old' injection sites behave really strange. The day of the injection there is a large (about 3cm diameter) red lump around the injection site which itches like mad. This persitis, gradually shrinking, but randomly re 'flaring'. I've some lumps that are now from injections in November - so they've hung around 3 months even though I've deliberately not injected any where near them in the mean time. My suspicion is that it is a histamine type reaction. I have UV (although apart from these lumps it is currently asymptomatic), so maybe my skin is reacting in this way becaude of that?

Has anyone else ever experienced anything like this, and did you find a way of stopping it?

Thanks,

X C X
 

·
Old Timer
Joined
·
1,601 Posts
Cath, :hug:

My experience with heparin injections were the same as you described, red bumps that itched like crazy. :scratch: I was told it was a normal response since the heparin was slow releasing (3 to 5 days). :whistle: I never experienced reoccurring lumps though and a possible delayed allergic reaction makes sense to me. I remember my doc telling me there was an alternative to heparin if I had any problems with it but I don't remember the name of it. I would definitely talk to your doc about it very soon. Good luck! :)
 

·
Registered
Joined
·
931 Posts
Hey Cath,

What you describe sounds like a small allergy reaction to me... Definitely not normal, but I think it's pretty common with some kinds of heparin.

I looked online and found the fraxiparine monograph that lists the appearance of small, firm nodules at injections sites as a common side-effect of the med:

http://www.gsk.ca/english/docs-pdf/Fraxiparine_Forte_PM_20080916_EN.pdf

However the monograph does note that the nodules normally go away within a couple of days...

I do think this is worth mentioning to your doctor or nurse as this may be something that can somehow be prevented...

Hope you get to the bottom of what's going on soon! :)

:flowery:

Zoi
 

·
Registered
Joined
·
2,661 Posts
Discussion Starter #4
Thank you both for your helpful replies, and also for the link. One thing I hadn't thought of (or realised) is that the needle shield is latex. I'm allergic to latex, so maybe that is the problem!

I'll definately discuss it with my docs - I see all 3 in a couple of weeks:lol:

X C X
 
1 - 4 of 4 Posts
Top